Jump to content
CrazyBoards.org

Recommended Posts

I've been on risperidone for a week. Teeny tiny dose, only .5 mg. But I just feel so weird. Can't even begin to describe it. And I keep having these weird thoughts and perceptions - some utterly basic fact will occur to me, stun me (Keanu Reeves type "Whooooaaa"), and really creep me out. And I mean things like "People live in houses," "I have bones," "Snow is made of water," that kind of thing. Ordinary stuff like this that you normally never notice keeps whacking me over the head, and "Sidewalks are made of cement" feels like the premise of a David Lynch movie.

Do APs do this to everyone? Does it wear off?

(I told my pdoc about it this morning, and she immediately asked me if I was having hallucinations/delusions - fortunately no. But it seemed odd to her too. The plan for now is to continue at this dose and see what happens.)

Link to comment
Share on other sites

I didn't notice a perceptual side effect like you described, but I did find it very sedating and my cognition was impaired for a few weeks of using it, after which time the side effect disappeared and everything was normal.

Link to comment
Share on other sites

I'm not sure I read you right, but it reminds me of my experience while getting ECT. Little pieces of reality blown out of proportion, details sticking in my head. The world seemed different, but not quite unreal, if anything more real than usual. Creepy real. Never had anything like that on Risperdal though, and I'm on 3 mg. Nor on any other AP.

Link to comment
Share on other sites

that was how i'd get being stoned... (pot that is...and hash would be intense!)

this is what is so frustrating...that the pdocs (the majority i'm sure) don't know what its like to feel how we've felt nor even how these meds feel. they know what feedback they've gotten but they just can't relate for the most part. i'd love to find a pDoc who also has suffered from MI...who has been there, ya know? another thing is many people in the past may have said yeah, they were hallucinating or having delusions thinking/feeling like you mentioned, but didn't describe it how you did. not everyone is as affluent or descriptual (is that a word) as we can be...most are more vague i think. just my experience with people...not as in touch with their bodies/minds. not as concious about these things...

i hope you are getting good results and are having a good day. we are going to see the tale of despereux together, me and the kiddos...

so hows it going fucshia? what is the risperdone for, btw? just wondering why pDoc didn't just keep you on lamictal only while you titrated up...

The world seemed different, but not quite unreal, if anything more real than usual. Creepy real.

Yeah, that's it! And so, so creepy.

Link to comment
Share on other sites

so hows it going fucshia? what is the risperdone for, btw? just wondering why pDoc didn't just keep you on lamictal only while you titrated up...

The weirdness has faded a bit. It's still kind of there, but it's easy to keep the door closed on it. Before, it was slamming me over the head at every turn.

Risperidone is to (hopefully) stabilize my crazy rapid cycling until we get to a therapeutic dose of Lamictal, since I'm titrating really slowly, and cycling fuels itself (so time is not on our side). It's also to make me sleepy, since pdoc wants me to get more sleep and I'm having a hell of a time doing it myself. We may keep it on board depending on how it goes, or it may just be a temporary fix. We'll see.

Link to comment
Share on other sites

Haven't tried risperdone, but had similar responses/experiences with geodon, abilify, and something else I can;t recall at the moment that was in that family.

I love the every-day realizations. But then I kept feeling like my forehead was going to fall off, so um, had to stop.

Peace,

Woo

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...